Tennessee, 2008Flash Flooding and Hail in Tennessee, May 26 to 27, 2008
May 26 to 27, 2008 · NWS MEG · 19 events in 8 counties and zones
An outflow boundary from a large thunderstorm complex set off showers and thunderstorms over the Midsouth during the afternoon and evening hours of May 26, 2008. Some of the activity lingered into the morning hours of May 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $744,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from a large thunderstorm complex set off showers and thunderstorms over the Midsouth during the afternoon and evening hours of May 26, 2008. Some of the activity lingered into the morning hours of May 27th. The storms produced damaging winds, large hail, and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 26, 8:29 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, May 26, 8:29 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
929 AM CDT MON MAY 26 2008
.UPDATE...
INCREASED RAIN CHANCES AND ADDED HEAVY RAINFALL MENTION FOR THE
REST OF TODAY ALONG AND NORTH OF INTERSTATE 40. ALSO...LOWERED
AFTERNOON TEMPERATURES SLIGHTLY IN THESE LOCATIONS.
&&
.DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
ALONG AND NORTH OF INTERSTATE 40 TODAY. SOME STORMS MAY BE SEVERE
WITH DAMAGING WINDS. ALSO...HEAVY RAINFALL OF 1 TO 3 INCHES IS
POSSIBLE AS WELL WHICH MAY CAUSE LOCALIZED FLOODING.
AT 915 AM CDT...A WARM...MOIST...AND VERY UNSTABLE AIRMASS WAS
OVER THE MIDSOUTH WITH TEMPERATURES RANGING FROM NEAR 70 IN RAIN
COOLED AREAS NEAR UNION CITY AND PARIS TN TO THE MID 80S AT
MEMPHIS TN. DEWPOINTS WERE MAINLY IN THE 68 TO 75 DEGREE RANGE.
SCATTERED THUNDERSTORMS WERE NEAR A LOW LEVEL BOUNDARY CONVERGENCE
LINE FROM UNION CITY TN TO RIPLEY TN. ADDITIONAL STORMS WERE
MOVING INTO NE AR ALONG A DECAYING MCS AND OUTFLOW BOUNDARY.
A COLD FRONT WAS SITUATED FROM NEAR KANSAS CITY MO TO
NORTHERN MICHIGAN.
REST OF TODAY...THE COMBINATION OF NEARBY OUTFLOW
BOUNDARIES FROM OLD MCS/S...ABUNDANT LOW LEVEL MOISTURE...AND
HIGH INSTABILITY WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS PARTS OF THE MIDSOUTH...PARTICULARLY ALONG AND NORTH
OF INTERSTATE 40. INCREASED RAIN CHANCES IN THESE AREAS.
THINK HEAVY RAINFALL WILL BE THE MAIN THREAT AS PRECIP ABLE WATER
VALUES WILL EXCEED 1.8 INCHES...WHICH COULD CAUSE A QUICK 1 TO 3
INCHES IN HEAVIEST STORMS. THINK ANY FLOODING WOULD BE VERY
ISOLATED...SO NO FLASH FLOOD WATCH IS ANTICIPATED.
AS FAR AS SEVERE THUNDERSTORM POTENTIAL...A FEW STORMS COULD BE
SEVERE WITH DAMAGING WINDS OVER 60 MPH BEING THE MAIN HAZARD.
THE AIR WILL BE VERY UNSTABLE...SBCAPES EXCEEDING 3500 J/KG THIS
AFTERNOON OVER THE MIDSOUTH. BASED ON MORNING SOUNDINGS...
MICROBURST POTENTIAL IS VERY HIGH. WARM MID LEVELS SHOULD KEEP
HAIL PRODUCTION LOW. OVERALL...THINK THERE WILL BE SOME SEVERE
REPORTS...BUT SINCE THE STORM ORGANIZATION WILL NOT BE THE
GREATEST WITH 0-6 KM SHEAR AROUND 25 KTS...WIDESPREAD SEVERE
IS UNLIKELY.
TEMPERATURES THIS AFTERNOON WILL GET INTO THE UPPER 80S AND LOWER
90S OVER THE ENTIRE AREA. NOT CONFIDENCE OF MUCH SHOWER/STORM
DEVELOPMENT SOUTH OF INTERSTATE 40 FARTHER FROM THE FRONT AND
WHERE THE AIR SHOULD BE BETTER CAPPED.
&&
.PREV DISCUSSION... /ISSUED 329 AM CDT MON MAY 26 2008/
SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT
UPPER RIDGE OVER THE MID SOUTH SHOWING SIGNS OF BREAKING DOWN AS A
SHORTWAVE CURRENTLY TRANSLATING ACROSS SOUTHEASTERN MO. THE RESULT
HAS BEEN DEVELOPING SHOWERS AND THUNDERSTORMS ACROSS NE AR AND THE
NRN SECTIONS OF THE MO BOOTHEEL REGION. ANTICIPATE THAT THESE
STORMS WILL MOVE EAST WITH THE LIFT ASSOCIATED WITH THE SHORTWAVE.
FOCUS WILL SHIFT WEST WHERE A BROKEN LINE OF THUNDERSTORMS EXISTS
EXTENDING FROM ST LOUIS TO OKLAHOMA CITY. THESE STORMS MAY SURVIVE
THE TRIP EAST INTO THE MID SOUTH BY THIS AFTERNOON. ALSO CONCERNED
WITH ADDITIONAL THUNDERSTORM DEVELOPMENT DUE TO STEEP LAPSE RATES
AND UNCAPPED ATMOSPHERE. CHANCES FOR RAIN SLIGHTLY HIGHER THAN
SUNDAY/S. WEAKENING UPPER RIDGE CONTINUES CAUSING THUNDERSTORM
CHANCES TO PERSIST INTO TONIGHT...TUESDAY AND TUESDAY NIGHT. SOME
STORMS MAY BECOME SEVERE TODAY AND AGAIN ON TUESDAY.
A COLD FRONT WILL SEEP INTO THE MID SOUTH TUESDAY NIGHT AND
WEDNESDAY...HOWEVER TEMPERATURES WILL DROP TO NEAR NORMAL AFTER
THE FRONTAL PASSAGE.
LONG TERM...THURSDAY THROUGH SUNDAY
00Z ECMWF/GFS IN DECENT AGREEMENT OVERALL ACROSS THE MID SOUTH
THROUGH THE PERIOD WITH THE ONLY EXCEPTION OF THE GFS BRINGING A
TROPICAL SYSTEM UP FROM THE YUCATAN PENINSULA INTO THE GULF AT THE
END OF THE PERIOD. OTHERWISE...SHOWER THUNDERSTORM ACTIVITY WILL
COME TO AND END THURSDAY MORNING AS HIGH PRESSURE RETURNS TO THE
MID SOUTH. ADDED LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS
NEXT WEEKEND AS A COLD FRONT APPROACHES THE MID SOUTH AND
POTENTIALLY STALLS OUT TOWARDS THE BEGINNING OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 91 73 88 72 / 50 30 50 40
MKL 89 71 84 67 / 50 30 70 40
JBR 87 72 87 69 / 70 40 60 40
TUP 89 70 86 69 / 30 20 60 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
MBS/AC/CJC
Hazardous weather outlook, May 26, 8:35 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
935 AM CDT MON MAY 26 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271645-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
935 AM CDT MON MAY 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
HEAVY RAINFALL OF 1 TO 3 INCHES MAY OCCUR IN SOME LOCATIONS
THROUGH 10 PM CDT ACROSS THE MIDSOUTH...PARTICULARLY ALONG AND
NORTH OF INTERSTATE 40. THIS MAY CAUSE LOCALIZED FLOODING.
STRONG TO PERHAPS A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH
10 PM CDT ACROSS THE MIDSOUTH...PARTICULARLY ALONG AND NORTH OF
INTERSTATE 40. DAMAGING WINDS UP TO 60 MPH ALONG WITH HAIL UP TO
THE SIZE OF DIMES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH ON TUESDAY. ABUNDANT LOW LEVEL MOISTURE AND A STRONG
UPPER LEVEL DISTURBANCE WILL ALLOW THUNDERSTORMS TO DEVELOP.
THESE STORMS WILL LIKELY PRODUCE DAMAGING WINDS...HAIL...AND LOCALLY
HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY LOCALLY BE REQUIRED TODAY ACROSS PARTS OF
THE MIDSOUTH. SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY AS WELL.
MBS
In the hours before
Special weather statement, May 26, 9:52 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1052 AM CDT MON MAY 26 2008
TNZ004-021-052-054-261645-
CARROLL TN-HENRY TN-HENDERSON TN-MADISON TN-
1052 AM CDT MON MAY 26 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES WEST OF SPRINGVILLE TO 3
MILES WEST OF SPRING CREEK AT 1052 AM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...HENDERSON...HENRY AND MADISON COUNTIES...
INCLUDING THE CITIES OF HUNTINGDON...MCKENZIE AND PARIS...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 1145 AM CDT.
KNS
Special weather statement, May 26, 11:04 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT MON MAY 26 2008
MSZ005-006-009-TNZ091-092-261800-
ALCORN MS-TISHOMINGO MS-PRENTISS MS-HARDIN TN-MCNAIRY TN-
1204 PM CDT MON MAY 26 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM WENASOGA TO 8 MILES WEST OF WHEELER
AT 1204 PM CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN ALCORN...HARDIN...MCNAIRY...PRENTISS AND TISHOMINGO
COUNTIES...INCLUDING THE CITIES OF BOONEVILLE...CORINTH...IUKA AND
SELMER...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 100 PM CDT.
KNS
Special weather statement, May 26, 11:24 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 PM CDT MON MAY 26 2008
TNZ021-054-055-261815-
DECATUR TN-CARROLL TN-HENDERSON TN-
1224 PM CDT MON MAY 26 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF MIDDLE FORK TO 5
MILES SOUTH OF LEXINGTON AT 1224 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING THE
CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 PM CDT.
KNS
Special weather statement, May 26, 11:32 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1232 PM CDT MON MAY 26 2008
TNZ049-050-261815-
HAYWOOD TN-TIPTON TN-
1232 PM CDT MON MAY 26 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 16 MILES WEST OF BROWNSVILLE AT 1232 PM CDT...
MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN HAYWOOD AND TIPTON COUNTIES...INCLUDING THE CITY OF
BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 115 PM CDT.
Special weather statement, May 26, 11:37 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CDT MON MAY 26 2008
TNZ003-020-021-261830-
CARROLL TN-GIBSON TN-WEAKLEY TN-
1237 PM CDT MON MAY 26 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TRENTON AT 1237 PM CDT...
MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN CARROLL...GIBSON AND WEAKLEY COUNTIES...INCLUDING THE
CITIES OF HUMBOLDT...MARTIN...MCKENZIE...MILAN AND TRENTON...SHOULD
MONITOR THIS STORM CLOSELY..
Special weather statement, May 26, 11:53 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1253 PM CDT MON MAY 26 2008
TNZ049-088-261845-
SHELBY TN-TIPTON TN-
1253 PM CDT MON MAY 26 2008
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES WEST OF MILLINGTON AT 1253 PM CDT...
MOVING NORTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF
COVINGTON AND MILLINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 145 PM CDT.
KNS
Event by event
9 thunderstorm wind, 7 flash flood, 3 hail. Local standard time, as filed.
Thunderstorm Wind, Gibson
- When
- May 26, 11:54 AM CST to 11:59 AM CST
- Where
- Gibson County, 1.21 mi SE of Milan to 1.38 mi NNW of Graball
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.906, -88.757
Straight line winds blew trees down on Telecom Drive outside of Milan.
Thunderstorm Wind, Decatur
- When
- May 26, 12:10 PM CST to 12:15 PM CST
- Where
- Decatur County, Sugar Tree to Bath Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.830, -88.050
Straight line winds blew trees and power lines down across Decatur County.
Thunderstorm Wind, Madison
- When
- May 26, 12:36 PM CST to 12:39 PM CST
- Where
- Madison County, 1.08 mi E of Medon to 1.04 mi SE of Medon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.471, -88.861
Straight line winds blew trees down on Highway 18 near Medon.
Thunderstorm Wind, Madison
- When
- May 26, 12:40 PM CST to 12:45 PM CST
- Where
- Madison County, 1.66 mi SSE of Roy to 2.25 mi S of Roy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.498, -88.787
Straight line winds blew trees down on Parkburg Lane.
Flash Flood, Decatur
- When
- May 26, 1:00 PM CST to 3:00 PM CST
- Where
- Decatur County, Parsons to 0.6 mi SW of Parsons
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.650, -88.130
Heavy rain produced flash flooding in and around Parsons. Several roads were closed as a result.
Hail, McNairy
- When
- May 26, 3:10 PM CST to 3:15 PM CST
- Where
- McNairy County, 3 mi N of Ramer
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.113, -88.630
Hail, Hardeman
- When
- May 26, 3:27 PM CST to 3:32 PM CST
- Where
- Hardeman County, Saulsbury
- Measured
- 1.25 in hail
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 35.050, -89.080
Thunderstorm Wind, Haywood
- When
- May 26, 5:04 PM CST to 5:09 PM CST
- Where
- Haywood County, 0.63 mi ESE of Sunnyhill to 0.81 mi ENE of Sunnyhill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.527, -89.259
Straight line winds blew five large trees down near mile marker 54 on Interstate 40.
Thunderstorm Wind, Haywood
- When
- May 26, 5:05 PM CST to 5:15 PM CST
- Where
- Haywood County, 1.04 mi E of Brownsville to 1.69 mi ENE of Brownsville
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 35.597, -89.252
Straight line winds blew trees and power lines down across Brownsville. A few trees were reported down on Highway 76. In addition, trees were reported down near Haywood High School. Trees were also knocked down on numerous houses. One man was injured when a tree fell on his house. A roof was blown off the Dynametal building.
Hail, Haywood
- When
- May 26, 5:10 PM CST to 5:15 PM CST
- Where
- Haywood County, 1.35 mi SE of Brownsville
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.585, -89.255
Thunderstorm Wind, Madison
- When
- May 26, 5:33 PM CST
- Where
- Madison County, 2 mi NE of Mercer
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 35.501, -89.005
Winds were measured to be sustained at 60 to 65 mph with gusts to 80 mph. The measurement was made with a portable weather station outside of Mercer.
Thunderstorm Wind, Madison
- When
- May 26, 5:33 PM CST to 5:38 PM CST
- Where
- Madison County, 0.17 mi NW of Denmark to 0.19 mi SSW of Denmark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.532, -89.002
Straight line winds blew trees down on Highway 223 in Denmark.
Thunderstorm Wind, Madison
- When
- May 26, 5:51 PM CST
- Where
- Madison County, 0.8 mi ESE of Jackson
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 35.615, -88.817
Winds were measured at 62 mph with a portable weather station in Downtown Jackson.
Flash Flood, Decatur
- When
- May 27, 6:00 AM CST to 9:00 AM CST
- Where
- Decatur County, 0.39 mi SW of Parsons Scott Arpt to 1.44 mi E of Parsons Scott Arpt
- Cause
- Heavy Rain
- Property damage
- $600,000
- Reported by
- Law Enforcement
- Coordinates
- 35.626, -88.135
Heavy rain produced flash flooding on many roads near Parsons including McKenzie Road, Bible Hill Road, Old Perryville Road, Highway 412, Davis Mill Road and Tomlin Chapel Road. A total of 22 roads were closed from the flooding. Six roads were damaged. One person fell into the water when a road collapse. However the person was rescued and not injured.
Flash Flood, Hardin
- When
- May 27, 7:33 AM CST to 9:33 AM CST
- Where
- Hardin County, Savannah to 0.33 mi E of Savannah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.230, -88.250
Heavy rain produced water up to bumpers of cars on many streets in Savannah and just to the west of Savannah.
Flash Flood, Henderson
- When
- May 27, 7:40 AM CST to 9:40 AM CST
- Where
- Henderson County, Sardis to Juno
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.450, -88.300
Heavy rain closed 15 roads due to flash flooding in Lexington and across the rest of Henderson County.
Flash Flood, Hardin
- When
- May 27, 10:30 AM CST to 11:30 AM CST
- Where
- Hardin County, 2.43 mi SSE of Olivehill to 1.18 mi SSE of Olivehill
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.238, -88.011
Portions of Olive Hill Road were impassable due to flooding.
Flash Flood, Hardin
- When
- May 27, 10:45 AM CST to 11:45 AM CST
- Where
- Hardin County, 1.08 mi NW of Morris Chapel to 0.94 mi N of Morris Chapel
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.330, -88.365
Some roads in the Morris Chapel area were impassable due to flooding.
Flash Flood, Hardin
- When
- May 27, 11:41 AM CST to 12:41 PM CST
- Where
- Hardin County, Savannah to 0.29 mi E of Savannah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.230, -88.250
Many roads in and near Savannah flooded due to heavy rain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 26, 20082 deaths · 2 events
- Flash Flooding and Hail in Alabama, May 26 to 27, 20081 death · $54,000 · 1 in hail · 27 events
- Flash Flood and Hail in Mississippi, May 26 to 27, 2008$5.0 million · 1 in hail · 13 events
- Flash Flooding and Flooding in Kansas, May 26 to 27, 2008$255,000 · 2 in hail · 70 events
- Tornadoes and Hail in Kansas, May 26 to 27, 2008$65,000 · EF1 · 51 events
- Tornadoes and Hail in Texas, May 26, 2008$90,000 · EF0 · 58 events
- Flash Flood and Hail in Oklahoma, May 26 to 27, 2008$24,000 · 4.25 in hail · 27 events
- Hail in Oklahoma, May 26, 2008$50,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Arkansas, May 26, 2008$46,000 · 50 kt wind · 3 events
- Tornado and Flash Flood in Texas, May 26, 2008$20,000 · EF0 · 12 events
- Rip Current in Florida, May 26, 20081 injured · 1 event
- Hail in Oklahoma, May 26, 20081.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110872, 110873, 110874, 110875, 110866, 110876, 110878, 110895, 110896, 110898, 110899, 110902, 110900, 110903, 110904, 110906, 110907, 110908, 110910.